Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 4, 2017, 1:13 PM EDT for Chattooga County, Floyd County, Gordon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 4, 2017, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WWUS82 KFFC 041713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT TUE JUL 4 2017
GAZ002-004-011-012-019-020-041745-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Bartow GA-Floyd GA-
113 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES
UNTIL 145 PM EDT...
At 112 PM EDT...a line of strong thunderstorms extended from
Subligna to lyerly, moving east at 25 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Summerville, Adairsville, Trion, Resaca, Plainville,
Shannon, Lyerly, Menlo, Pinson, Subligna, Redbud, Lake Marvin, Coosa,
Cloudland, James H. Floyd State Park, Holland, Sonoraville and
Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3452 8550 3465 8524 3467 8505 3462 8491
3461 8478 3445 8482 3416 8519 3416 8544
3450 8551
TIME...MOT...LOC 1712Z 267DEG 23KT 3458 8519 3444 8523 3424 8552 3419
8572
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:23 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 4, 11:23 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1123 AM EDT Tue Jul 4 2017 .UPDATE... Rain is beginning to taper off across far north GA this late morning. However, looking west, seeing more heavy showers and isolated thunderstorms moving east. Anticipate this activity to continue into the early afternoon across north GA. At this point, expected to see a bit more subsidence take hold across the north, but with redevelopment to the west, this might not be the case. We will have to monitor the progress of this activity and adjust the forecast to reflect this. We may need to extend the probability of pops south and out in time if this trend continues. Otherwise, the forecast is on track. && PREV DISCUSSION... /Issued 355 AM EDT Tue Jul 4 2017/ SHORT TERM /Today through Wednesday/... Latest G16 WV satellite imagery shows a decaying upr wave moving east across northern Alabama & middle Tennessee at this time, accompanied by a few showers and embedded thunderstorms. It is this feature that will be the focus for convective initiation across mainly north Georgia today. Challenging forecast centers around coverage of showers/storms and how far south they develop, considering Hi-res models are in a bit of disagreement. The HRRR/RAP and 00z NAM keep most of the convection north of I-20 and I-85 while our local WRF/ARW models (which initialize off the GFS) are farther south (south of I-20 / along a LaGrange to Griffin to Greensboro line). Regardless of outcome, with the exception of the higher elevations of northeast Georgia, confidence is medium to high that any showers/storms will dissipate after 8PM and hopefully not impact many outdoor (Independence Day) activities. Out ahead of aforementioned upr wave, narrow belt of 20-25kt West-Southwest low lvl (sfc-h85) flow over north GA, along with moderate instability AOA 2K J/KG could support a few stronger storms this afternoon. Mid lvl dry air intrusion evident on Water Vapor could enhance isolated downburst winds of 50 to 60 mph. However, widespread severe weather is not expected. Tuesday night into Wednesday, shortwave ridge looks to set up across the forecast area behind Tuesday's upr lvl system and upstream wave over Missouri/Arkansas. This should help to limit convection while warming temps up into the lower to mid 90s across much of central GA. Heat indices could exceed 100F from Americus to Dublin to Swainsboro. DJN.83 LONG TERM /Wednesday Night through Monday/... Extended period begins with a shortwave trof approaching within a broader 500mb trof anchored over the eastern half of the US that remains anchored for the entire extended period. Pops expected to peak across far north GA Thursday aftn/eve with the approach of the shortwave trof. Will likely see a north to south gradient of tstm coverage from Thursday to Friday as the shortwave exits and forces a weak boundary southward through the CWA on Friday. Uncertainty increases through the weekend as the eastern US trof sharpens and becomes more conducive for NW flow MCS type systems. Both the ECMWF and GFS in general agreement on the NW flow pattern and the potential for something more organized to develop and head south on Saturday...which would appear to emanate from an overnight MCS in Missouri on Friday AM. Too early to determine anything other than recognize the potential. GFS and ECMWF diverge thereafter with ECM bringing in some drier air by Sunday thru Tuesday whereas the GFS hangs a boundary up and keeps pop chances normal to above normal through the extended. Running the model blends in the extended yield near normal pops overall with and near normal temps. Given the uncertainty of the weekend...would expect confidence to decrease with time. In summary...looking for increased pop targets of Thursday in north GA...Friday in Central/South GA and Saturday from North to South with potential MCS. KS.30 AVIATION... 12Z Update... VFR conditions expected to prevail over ATL and surrounding TAF sites, despite some patchy shallow ground fog. Challenges today center around placement and coverage of convection as an upper lvl disturbance moves east across middle Tennessee. Hi-res models are having a difficult time resolving feedback issues. Feeling is that isolated to widely scattered SHRA/TSRA will develop within moist plume/narrow enhanced westerlies and new rain-induced cold pool across north Georgia. Some of this activity has the potential to reach ATL and surrounding sites after 20z. Outside of storms, westerly sfc winds will prevail today with SCT cumulus btwn 040-050. These will dissipate after 00z this evening. //ATL Confidence...12Z Update... Low to Medium with convection timing and coverage. High with all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 71 91 72 / 30 20 20 5 Atlanta 89 73 90 73 / 30 20 20 5 Blairsville 81 66 84 67 / 40 30 30 30 Cartersville 88 71 89 72 / 30 20 20 10 Columbus 94 74 94 74 / 10 5 5 5 Gainesville 86 71 88 72 / 30 20 20 10 Macon 94 73 95 74 / 10 10 10 5 Rome 88 71 90 72 / 40 20 30 20 Peachtree City 90 71 91 71 / 20 20 10 5 Vidalia 95 75 95 76 / 10 10 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....30 AVIATION...DJN.83
Hazardous weather outlook, Jul 4, 11:30 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1130 AM EDT Tue Jul 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070>073- 075-051200- Baldwin-Banks-Barrow-Bartow-Butts-Carroll-Catoosa-Chattooga- Cherokee-Clarke-Clayton-Cobb-Coweta-Dade-Dawson-DeKalb-Douglas- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Heard-Henry-Jackson-Jasper-Jones- Lamar-Lumpkin-Madison-Meriwether-Monroe-Morgan-Murray-Newton- North Fulton-Oconee-Oglethorpe-Paulding-Pickens-Pike-Polk-Putnam- Rockdale-South Fulton-Spalding-Taliaferro-Towns-Troup-Union- Walker-Walton-Warren-White-Whitfield-Wilkes- 1130 AM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia... north central Georgia...northeast Georgia...northwest Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... There is a chance of a few showers and thunderstorms this afternoon and evening. The best chances for storms will be through 6 pm generally across the North Georgia Mountains. However, scattered showers or thunderstorms cannot be ruled out in any location along and north of Interstate 20. Frequent lightning...gusty winds...and locally heavy rainfall will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a weak front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ069-074-076-078>086-089>098-102>113-051200- Bibb-Bleckley-Chattahoochee-Crawford-Crisp-Dodge-Dooly-Emanuel- Harris-Houston-Jefferson-Johnson-Laurens-Macon-Marion-Montgomery- Muscogee-Peach-Pulaski-Schley-Stewart-Sumter-Talbot-Taylor- Telfair-Toombs-Treutlen-Twiggs-Upson-Washington-Webster-Wheeler- Wilcox-Wilkinson- 1130 AM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia...southeast Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms are possible through the evening hours. Severe weather is not anticipated, but a strong storm would be capable of producing gusty winds, locally heavy rainfall and frequent lightning strikes. In addition, the combination of the high temperatures and the dewpoint will cause the the heat index to approach and exceed 100 degrees during the afternoon hours today. Drink plenty of water and watch for signs of heat exhaustion if you are outdoors today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a weak front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 7:25 AM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 AM EDT TUE JUL 4 2017
GAZ001>003-041230-
Catoosa GA-Walker GA-Dade GA-
725 AM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WALKER AND DADE
COUNTIES UNTIL 830 AM EDT...
At 723 AM EDT...a northeast to southwest line of showers and storms
was over Trenton to Ringgold...individual storms were moving east at
30 mph.
HAZARD...Heavy rain...up to 1.5 inches has already fallen in portions
of Dade County in the past 2 hours...with additional
rainfall expected.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Cloudland
Canyon State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn,
Noble, Lakeview, Indian Springs, Wood Station, Graysville and Cole
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8503 3498 8503 3483 8507 3481 8512
3482 8513 3480 8514 3464 8554 3498 8560
TIME...MOT...LOC 1123Z 250DEG 24KT 3488 8549Special weather statement, Jul 4, 8:51 AM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
851 AM EDT TUE JUL 4 2017
GAZ001>005-041315-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-Murray GA-
851 AM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...WALKER...
DADE AND MURRAY COUNTIES UNTIL 915 AM EDT...
At 849 AM EDT...a cluster of showers and thunderstorms containing
locally heavy rainfall was near Cloudland Canyon State Park, or near
Trenton...moving east at 15 mph.
HAZARD...winds up to 40 mph wind and locally heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Varnell, Lookout Mountain, Eton, Tunnel Hill,
Cohutta, Center Post, Crandall, Fairview, Beaverdale, Villanow,
Chattanooga Valley and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8462 3463 8467 3462 8491 3463 8491
3462 8493 3461 8504 3462 8506 3461 8506
3459 8553 3498 8560
TIME...MOT...LOC 1249Z 257DEG 13KT 3487 8545
WIND...50MPHSpecial weather statement, Jul 4, 9:22 AM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
922 AM EDT TUE JUL 4 2017
GAZ001>005-041415-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-Murray GA-
922 AM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...WALKER...
DADE AND MURRAY COUNTIES UNTIL 1015 AM EDT...
At 922 AM EDT...a cluster of showers and thunderstorms producing
locally heavy rainfall was over Trenton...moving east at 25 mph.
HAZARD...up to 40 mph wind and locally heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Varnell, Lookout Mountain, Eton, Tunnel Hill,
Cohutta, Crandall, Fairview, Beaverdale, Villanow, Chattanooga
Valley, Cloudland Canyon State Park and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8463 3464 8466 3460 8553 3498 8560
TIME...MOT...LOC 1322Z 260DEG 21KT 3485 8553
WIND...50MPHSpecial weather statement, Jul 4, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT TUE JUL 4 2017
GAZ002-004-011-012-019-020-041745-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Bartow GA-Floyd GA-
113 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES
UNTIL 145 PM EDT...
At 112 PM EDT...a line of strong thunderstorms extended from
Subligna to lyerly, moving east at 25 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Summerville, Adairsville, Trion, Resaca, Plainville,
Shannon, Lyerly, Menlo, Pinson, Subligna, Redbud, Lake Marvin, Coosa,
Cloudland, James H. Floyd State Park, Holland, Sonoraville and
Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3452 8550 3465 8524 3467 8505 3462 8491
3461 8478 3445 8482 3416 8519 3416 8544
3450 8551
TIME...MOT...LOC 1712Z 267DEG 23KT 3458 8519 3444 8523 3424 8552 3419
8572
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Jul 4, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 61 min |
| Jul 4, 7:25 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 65 min |
| Jul 4, 8:51 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 24 min |
| Jul 4, 9:22 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 53 min |
| Jul 4, 10:23 AM EDT | River Flood Warning | FFC | Dade | 32 hr |
| Jul 4, 1:39 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 51 min |
| Jul 4, 2:13 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Gilmer, Gordon, Paulding and 2 more | 47 min |
| Jul 4, 2:51 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Hall, Paulding | 39 min |
| Jul 4, 3:21 PM EDT | Special Weather Statement | FFC | Cobb, Gwinnett, Paulding, Polk | 39 min |
| Jul 4, 3:30 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 45 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Douglas, Fulton, Gwinnett, Jackson and 2 more | 41 min |
| Jul 4, 3:53 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Jul 4, 3:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jul 4, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 43 min |
| Jul 4, 4:21 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 39 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jul 4, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 38 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 31 min |
| Jul 4, 5:04 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 41 min |
| Jul 4, 5:28 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fulton and 1 more | 47 min |
| Jul 4, 5:34 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 41 min |
| Jul 4, 6:05 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, DeKalb, Fayette, Henry and 3 more | 40 min |
| Jul 4, 6:18 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 42 min |
| Jul 4, 6:40 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 50 min |
| Jul 4, 6:57 PM EDT | Special Weather Statement | FFC | Glascock | 48 min |
| Jul 4, 7:09 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jul 4, 7:15 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 45 min |
| Jul 4, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 36 min |
| Jul 4, 7:51 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Jul 4, 7:55 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 35 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.